Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 33, NWS Lincoln, IL

May 14, 20098 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2009, 12:44 AM CDT for 8 counties in Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2009, 12:44 AM CDT (05:44 UTC)
Expired
May 14, 2009, 1:45 AM CDT
In force
61 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clark County, IL, Clay County, IL, Coles County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Shelby County, IL

The radar

The Evansville,IN radar (KVWX), 97 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 9:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 140544
SVRILX
ILC023-025-029-035-045-049-079-173-140645-
/O.NEW.KILX.SV.W.0033.090514T0544Z-090514T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1244 AM CDT THU MAY 14 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
  CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  EXTREME SOUTHEASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHWESTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 145 AM CDT.

* AT 1244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF NEOGA TO 22
  MILES WEST OF EDGEWOOD...OR ALONG A LINE EXTENDING FROM 12 MILES
  NORTH OF EFFINGHAM TO 11 MILES SOUTH OF VANDALIA...AND WAS MOVING
  EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EFFINGHAM...
  JANESVILLE...
  XENIA...
  WATSON...
  TEUTOPOLIS...
  IOLA...
  TOLEDO...
  MONTROSE...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ALTAMONT...BIBLE GROVE...
BOGOTA...CASEY...CLARKSVILLE...CLAY CITY...DENNISON...DIETERICH...
FLORA...GREENUP...HAZEL DELL...HIDALGO...INGAHAM...JEWETT...
LOUISVILLE...MARSHALL...MARTINSVILLE...NEWTON...SAILOR SPRINGS...
SHUMWAY AND WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 8870 3862 8871 3891 8871 3891 8881
      3892 8882 3897 8882 3934 8857 3950 8753
      3919 8795 3886 8827 3861 8832 3860 8850
TIME...MOT...LOC 0544Z 256DEG 64KT 3931 8848 3883 8901

$$

HUETTL
3 follow-up statements
000 
WWUS53 KILX 140555
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1255 AM CDT THU MAY 14 2009

ILC023-025-029-035-045-049-079-173-140645-
/O.CON.KILX.SV.W.0033.000000T0000Z-090514T0645Z/
COLES IL-CLAY IL-JASPER IL-EFFINGHAM IL-CUMBERLAND IL-CLARK IL-
SHELBY IL-EDGAR IL-
1255 AM CDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EXTREME SOUTHEASTERN EDGAR...SOUTHEASTERN SHELBY...CLARK...
CUMBERLAND...EFFINGHAM...NORTHWESTERN JASPER...CLAY AND SOUTHERN
COLES COUNTIES...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DESTRUCTIVE WINDS OF 60 TO 80 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM JANESVILLE TO 7 MILES SOUTHWEST 
OF EDGEWOOD...MOVING EAST AT 65 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...HUTTON...
IOLA...WOODBURY...TOLEDO...LOUISVILLE...HORD...FLORA...UNION
CENTER...SAILOR SPRINGS AND CLAY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3861 8870 3862 8871 3891 8871 3891 8881
      3892 8882 3897 8882 3934 8857 3950 8753
      3919 8795 3886 8827 3861 8832 3860 8850
TIME...MOT...LOC 0555Z 256DEG 64KT 3935 8822 3887 8876

$$

HUETTL
000 
WWUS53 KILX 140609
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
109 AM CDT THU MAY 14 2009

ILC173-140619-
/O.CAN.KILX.SV.W.0033.000000T0000Z-090514T0645Z/
SHELBY IL-
109 AM CDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...

LAT...LON 3861 8870 3862 8871 3891 8871 3891 8881
      3892 8882 3897 8882 3936 8824 3950 8753
      3919 8795 3886 8827 3861 8832 3860 8850
TIME...MOT...LOC 0609Z 256DEG 63KT 3942 8791 3908 8821
          3881 8865

$$

ILC023-025-029-035-045-049-079-140645-
/O.CON.KILX.SV.W.0033.000000T0000Z-090514T0645Z/
COLES IL-CLAY IL-JASPER IL-EFFINGHAM IL-CUMBERLAND IL-CLARK IL-
EDGAR IL-
109 AM CDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EXTREME SOUTHEASTERN EDGAR...CLARK...CUMBERLAND...EFFINGHAM...
NORTHWESTERN JASPER...CLAY AND SOUTHEASTERN COLES COUNTIES...

AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF UNION
CENTER TO WHEELER TO OSKALOOSA...MOVING EAST AT 70 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LOUISVILLE...FLORA...YALE...MARTINSVILLE...SAILOR SPRINGS...CLAY
CITY...SAM PARR STATE PARK...NEWTON LAKE...WENDELIN AND INGAHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3861 8870 3862 8871 3891 8871 3891 8881
      3892 8882 3897 8882 3936 8824 3950 8753
      3919 8795 3886 8827 3861 8832 3860 8850
TIME...MOT...LOC 0609Z 256DEG 63KT 3942 8791 3908 8821
          3881 8865

$$

HUETTL
000 
WWUS53 KILX 140638
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
138 AM CDT THU MAY 14 2009

ILC023-025-029-035-045-049-079-140646-
/O.EXP.KILX.SV.W.0033.000000T0000Z-090514T0645Z/
COLES IL-CLAY IL-JASPER IL-EFFINGHAM IL-CUMBERLAND IL-CLARK IL-
EDGAR IL-
138 AM CDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN EDGAR...
CLARK...CUMBERLAND...EFFINGHAM...NORTHWESTERN JASPER...CLAY AND 
SOUTHEASTERN COLES COUNTIES EXPIRES AT 145 AM CDT...

THE SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM FOR CLARK...
CRAWFORD...SOUTHEASTERN CUMBERLAND...CLAY...SOUTHEASTERN EFFINGHAM...
JASPER...LAWRENCE AND RICHLAND COUNTIES.

..HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP...AND A 
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM.

LAT...LON 3861 8870 3862 8871 3891 8871 3891 8881
      3892 8882 3897 8882 3936 8824 3950 8753
      3919 8795 3886 8827 3861 8832 3860 8850
TIME...MOT...LOC 0636Z 256DEG 63KT 3952 8732 3919 8762
          3892 8807

$$

HUETTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:14 AM CDT, 30 minutes earlier.

Area forecast discussion, May 14, 12:14 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1214 AM CDT THU MAY 14 2009

.DISCUSSION...
ISSUED 851 PM CDT WED MAY 13 2009
ONGOING CONVECTION PRODUCING A LINE OF STORMS AHEAD OF A SLOWLY
ADVANCING COLD FRONT. PLENTY OF PRECIP ALREADY TODAY...AND MORE ON
THE WAY. CONTINUING THE FLASH FLOOD WATCH THROUGH THE OVERNIGHT
HOURS. SEVERAL UPDATES ANTICIPATED TO UPDATE FOR SEVERE WEATHER
WATCH CANCELLATIONS AS THE WEATHER MOVES THROUGH. OTHER THAN
THAT... FORECAST IS ON TRACK.

&&

.AVIATION...
ISSUED 1209 AM CDT THU MAY 14 2009
ONCE THE NEXT COUPLE OF HOURS OF CONVECTIVE ACTIVITY DIE
DOWN...THE FORECAST QUIETS CONSIDERABLY TO A WESTERLY
WIND...SLOWING INTO THE MORNING HOURS...AND SCT/BKN CIRRUS. IN THE
SHORTER TERM...FAST MOVING LINE OF THUNDERSTORMS WITH STRONG WINDS
AND LLVL WS ASSOCIATED UNTIL THE COLD FRONT PASSES THROUGH...WITH
SOME SCT TS BEHIND THE MAIN LINE. CLEARING EXPECTED IN THE 08Z TO
11Z TIME FRAME...BACK TO VFR CONDITIONS.

HJS
&&

.PREV DISCUSSION...
ISSUED 231 PM CDT WED MAY 13 2009

ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR
TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY
COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM
FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE
SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING
NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS
INCREASING IN THAT AREA.

MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER
CHANCES TONIGHT AND AGAIN ON FRIDAY.

SHORT TERM...TONIGHT THROUGH SATURDAY...

MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO
THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING
ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND
WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT
18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN
MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z
SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF
CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY
DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING
INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND
MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE.
POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY
ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER
RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH
7 AM THURSDAY.

MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO
RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE
MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND
I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN
IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER
COLD FRONT SWEEPS ACROSS THE AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY...

NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN
STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE
DRY DURING THIS PERIOD.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ILZ038-042>046-
051>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, May 13, 3:21 PM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT WED MAY 13 2009

ILZ027-036-040-041-047-049-050-142030-
CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ028>031-037-048-142030-
MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ038-042>046-051>057-061-142030-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO
EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE
FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING
THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS
GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING
ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL
ILLINOIS BY LATER THIS EVENING.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 5 PM TO 12 AM.

ILZ062-063-066>068-071>073-142030-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS
THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY
RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL
DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS
EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER-
SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS
WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM.

25

In the hours before

Local storm report, May 13, 11:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1149 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             1 N EL PASO             40.75N 89.01W
05/13/2009  E1.00 INCH       WOODFORD           IL   PUBLIC

0558 PM     HAIL             EL PASO                 40.74N 89.01W
05/13/2009  M0.88 INCH       WOODFORD           IL   EMERGENCY MNGR

            FROM EMERGENCY MANAGEMENT

0945 PM     HAIL             MEREDOSIA               39.83N 90.56W
05/13/2009  E1.00 INCH       MORGAN             IL   LAW ENFORCEMENT

            1 INCH HAIL WITH STRONG WINDS.

0955 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
05/13/2009  M2.10 INCH       KNOX               IL   BROADCAST MEDIA

            MEDIA REPORT OF HEAVY RAINFALL IN GALESBURG.

1000 PM     TSTM WND GST     7 W CHILLICOTHE         40.92N 89.63W
05/13/2009  E60.00 MPH       PEORIA             IL   TRAINED SPOTTER

1000 PM     HAIL             3 E MEREDOSIA           39.83N 90.50W
05/13/2009  E0.75 INCH       MORGAN             IL   EMERGENCY MNGR

1005 PM     HAIL             CHAPIN                  39.77N 90.40W
05/13/2009  E0.75 INCH       MORGAN             IL   EMERGENCY MNGR

1023 PM     NON-TSTM WND DMG SPRINGFIELD             39.78N 89.64W
05/13/2009                   SANGAMON           IL   TRAINED SPOTTER

            REPORTED TREE DOWN AND TRANSFORMER BLOWN IN SPRINGFIELD.
            ID 9112.

1032 PM     HAIL             MURRAYVILLE             39.58N 90.25W
05/13/2009  E1.00 INCH       MORGAN             IL   EMERGENCY MNGR

            1 INCH HAIL WITH 60 MPH WIND GUST.

1032 PM     TSTM WND GST     WOODSON                 39.63N 90.22W
05/13/2009  E75.00 MPH       MORGAN             IL   EMERGENCY MNGR

1045 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
05/13/2009                   SANGAMON           IL   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN SPRINGFIELD AT SEVERAL
            LOCATIONS. ID 9112.

1055 PM     TSTM WND GST     ELKHART                 40.02N 89.48W
05/13/2009  E75.00 MPH       LOGAN              IL   EMERGENCY MNGR

            FROM COUNTY ESDA

1116 PM     TSTM WND DMG     CLINTON                 40.15N 88.96W
05/13/2009                   DE WITT            IL   TRAINED SPOTTER

            NUMEROUS 5 INCH TREE LIMBS DOWN. ESTIMATED WINDS OF 65
            MPH. ID 47.

&&

AJ
Local storm report, May 13, 11:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     TSTM WND GST     MONTICELLO              40.03N 88.57W
05/13/2009  M87 MPH          PIATT              IL   MESONET

            SWOP.

&&

AJ
Local storm report, May 14, 12:10 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     4 S CLINTON             40.09N 88.96W
05/13/2009                   DE WITT            IL   EMERGENCY MNGR

            ROAD SIGNS DOWN HWY 51 AND SALT CREEK.

&&

AJ
Local storm report, May 14, 12:13 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     5 E CLINTON             40.15N 88.87W
05/13/2009                   DE WITT            IL   EMERGENCY MNGR

            LARGE TREE DOWN OVER HWY 54 AT CLINTON LAKE.

&&

AJ
Local storm report, May 14, 12:16 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     NON-TSTM WND DMG DANVILLE                40.14N 87.62W
05/13/2009                   VERMILION          IL   EMERGENCY MNGR

            ESTIMATED 60 MPH WIND GUST WITH TREES DOWN ACROSS
            ILLINOIS ROUTE 1 IN FARM RIDGE AND GEORGETOWN.

&&

AJ
Local storm report, May 14, 12:33 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1233 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     TSTM WND DMG     2 W PANA                39.39N 89.12W
05/14/2009                   CHRISTIAN          IL   EMERGENCY MNGR

            AT CR 2042 EAST AND 350 NORTH...BUILDING DAMAGE, BOAT AND
            TRAILER BLOWN OVER.

&&

AJ

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM CDTTornado WarningILXSchuyler45 min
May 13, 9:28 PM CDTSpecial Weather StatementILXPeoria47 min
May 13, 9:30 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott45 min
May 13, 9:45 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford36 min
May 13, 9:52 PM CDTFlash Flood WarningILXSchuyler8 hr
May 13, 10:00 PM CDTFlash Flood WarningILXCass, Morgan, Scott8 hr
May 13, 10:11 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott49 min
May 13, 10:25 PM CDTRiver Flood WarningILXLawrence11 days
May 13, 10:29 PM CDTFlash Flood WarningILXFulton8 hr
May 13, 10:41 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Menard, Morgan and 1 more49 min
May 13, 10:48 PM CDTSpecial Weather StatementILXMcLean57 min
May 13, 10:55 PM CDTFlash Flood WarningILXChristian, Morgan, Sangamon6 hr
May 13, 11:07 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean37 min
May 13, 11:12 PM CDTFlash Flood WarningILXMcLean, Woodford6 hr
May 13, 11:27 PM CDTSevere Thunderstorm WarningILXChampaign, Christian, DeWitt, Douglas, Macon, Moultrie and 2 more48 min
May 13, 11:38 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt13 min
May 13, 11:56 PM CDTSevere Thunderstorm WarningILXChristian, Effingham, Shelby64 min
May 14, 12:00 AM CDTFlash Flood WarningILXMacon, Moultrie, Piatt6 hr
May 14, 12:07 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, Cumberland, Douglas, Edgar and 4 more38 min
May 14, 12:19 AM CDTTornado WarningILXColes, Cumberland, Moultrie, Shelby56 min
May 14, 12:35 AM CDTTornado WarningILXColes, Douglas, Moultrie, Shelby38 min
May 14, 12:56 AM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
May 14, 1:00 AM CDTFlash Flood WarningILXChristian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more6 hr
May 14, 1:12 AM CDTSevere Thunderstorm WarningILXEdgar38 min
May 14, 1:18 AM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more57 min
May 14, 1:41 AM CDTFlash Flood WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more5 hr
May 14, 2:14 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland43 min
May 14, 7:36 AM CDTAreal Flood WarningILXChampaign, Christian, Clark, Clay, Coles, Crawford and 12 more5 hr
May 14, 12:24 PM CDTRiver Flood WarningILXFulton, Knox6 days
May 14, 3:02 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more32 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.